Vol 8, No 3 (2022)
Case report
Published online: 2022-09-06
Page views 689
Article views/downloads 24
Get Citation

Connect on Social Media

Connect on Social Media

Phototoxic cutaneous reaction after sodium diclofenac use

Kinga Kołcz1, Dominik Samotij1, Adam Reich1
Forum Dermatologicum 2022;8(3):146-148.

Abstract

Multifaceted effects and easy availability of non-steroidal anti-inflammatory drugs (NSAIDs) are associated with a higher likelihood of skin adverse side effects including photoallergic and phototoxic reactions. Their frequency increases significantly in the spring-summer period due to increased exposure to UV radiation. Here, we present a 52-year-old patient who applied 1% sodium diclofenac due to pain in the upper limb, and then underwent intensive exposure to solar radiation. On the second day, she developed swelling, erythema, increased soreness and bullous lesions filled with serous content. On the second day, systemic symptoms occurred: chills, fever, headache. Based on
the whole disease picture, a phototoxic reaction induced by NSAIDs was diagnosed. In the treatment, glucocorticoids were used generally and topically, obtaining a significant improvement in the clinical condition.

Article available in PDF format

Add to basket: 49.00 PLN

Aready have access?

References

  1. Korzeniowska K, Majewska K, Pawlaczyk M. Skórne reakcje po ketoprofenie – opis dwóch przypadków i przegląd piśmiennictwa. Farm Współ. 2018; 11: 263–266.
  2. Glatz M, Hofbauer GFL. Phototoxic and photoallergic cutaneous drug reactions. Chem Immunol Allergy. 2012; 97: 167–179.
  3. Drivenes JL, Berg-Jensen M, Bygum A. A phototoxic drug reaction due to topical NSAIDs. Clin Case Rep. 2022; 10(1): e05251.
  4. European Dermatology Forum. Evidence-Based Guidelines for the Classification and Management of Drug- Induced Phototoxicity. In: Sterry W, Korting HC. ed. EDF guidelines for dermatology in Europe. Berlin: AB Wissenschaftverlag : 2009.
  5. Lis-Święty A, Bergler-Czop B, Trzemiel D. Skórne reakcje po zastosowaniu ketoprofenu związane z ekspozycją słoneczną – opis dwóch przypadków. Przegl Dermatol. 2010; 97(1): 33–37.
  6. Mehrholz D, Opalska-Tuszyńska A, Barańska-Rybak W. Ciemna strona Słońca czyli reakcje fototoksyczne i fotoalergiczne w codziennej praktyce dermatologicznej. Forum Dermatol. 2020; 6(2): 55–58.
  7. Lozzi F, Di Raimondo C, Lanna C, et al. Latest evidence regarding the effects of photosensitive drugs on the skin: pathogenetic mechanisms and clinical manifestations. Pharmaceutics. 2020; 12(11).